Alert archive / Kansas / Frost Advisories in 2016

Frost Advisory 5, NWS Dodge City, KS

October 6, 201616 counties in Kansas

NWS Dodge City, KS issued this frost advisory at Oct 6, 2016, 2:41 AM CDT for 16 counties in Kansas. It took effect at Oct 7, 2016, 3:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 6, 2016, 2:41 AM CDT (07:41 UTC)
In effect from
Oct 7, 2016, 3:00 AM CDT
Expired
Oct 7, 2016, 9:00 AM CDT
In force
6 hr
Issued by
NWS Dodge City, KS

Counties Ellis County, KS, Finney County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Morton County, KS, Ness County, KS, Rush County, KS, Scott County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 71 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2016-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2016-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
2185 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

724 
WWUS73 KDDC 060741
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
241 AM CDT THU OCT 6 2016

KSZ043-061-062-074-075-084-061545-
/O.NEW.KDDC.FR.Y.0005.161007T0800Z-161007T1400Z/
SCOTT-HAMILTON-KEARNY-STANTON-GRANT-MORTON-
INCLUDING THE CITIES OF...SCOTT CITY...SCOTT STATE LAKE...
SYRACUSE...LAKIN...DEERFIELD...JOHNSON CITY...ULYSSES...ELKHART
241 AM CDT THU OCT 6 2016 /141 AM MDT THU OCT 6 2016/

...FROST ADVISORY IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT
/8 AM MDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM
CDT /8 AM MDT/ FRIDAY. 

* TEMPERATURE...32 TO 36 DEGREES AROUND SUNRISE FRIDAY

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KSZ030-031-045-046-061500-
/O.CON.KDDC.FG.Y.0012.000000T0000Z-161006T1500Z/
TREGO-ELLIS-NESS-RUSH-
INCLUDING THE CITIES OF...WAKEENEY...PHEIFER...HAYS...NESS CITY...
LA CROSSE
241 AM CDT THU OCT 6 2016

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* VISIBILITY...DOWN TO A QUARTER OF A MILE OR LESS

* IMPACTS...VISIBILITIES WILL DROP BELOW WELL UNDER A QUARTER 
  MILE AT TIMES. MOTORISTS SHOULD BE ALERT FOR RAPIDLY CHANGING 
  VISIBILITIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$
8 follow-up statements
851 
WWUS73 KDDC 060805
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
305 AM CDT THU OCT 6 2016

KSZ065-066-079>081-061500-
/O.EXA.KDDC.FG.Y.0012.000000T0000Z-161006T1500Z/
PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-
INCLUDING THE CITIES OF...LARNED...ST. JOHN...STAFFORD...
MACKSVILLE...KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT
305 AM CDT THU OCT 6 2016

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING. 

* VISIBILITY...DOWN TO A QUARTER OF A MILE OR LESS

* IMPACTS...VISIBILITIES WILL DROP BELOW WELL UNDER A QUARTER 
  MILE AT TIMES. MOTORISTS SHOULD BE ALERT FOR RAPIDLY CHANGING 
  VISIBILITIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

KSZ030-031-045-046-061500-
/O.CON.KDDC.FG.Y.0012.000000T0000Z-161006T1500Z/
TREGO-ELLIS-NESS-RUSH-
INCLUDING THE CITIES OF...WAKEENEY...PHEIFER...HAYS...NESS CITY...
LA CROSSE
305 AM CDT THU OCT 6 2016

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* VISIBILITY...DOWN TO A QUARTER OF A MILE OR LESS

* IMPACTS...VISIBILITIES WILL DROP BELOW WELL UNDER A QUARTER 
  MILE AT TIMES. MOTORISTS SHOULD BE ALERT FOR RAPIDLY CHANGING 
  VISIBILITIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

KSZ043-061-062-074-075-084-061800-
/O.CON.KDDC.FR.Y.0005.161007T0800Z-161007T1400Z/
SCOTT-HAMILTON-KEARNY-STANTON-GRANT-MORTON-
INCLUDING THE CITIES OF...SCOTT CITY...SCOTT STATE LAKE...
SYRACUSE...LAKIN...DEERFIELD...JOHNSON CITY...ULYSSES...ELKHART
305 AM CDT THU OCT 6 2016 /205 AM MDT THU OCT 6 2016/

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO
9 AM CDT /8 AM MDT/ FRIDAY...

* TEMPERATURE...32 TO 36 DEGREES AROUND SUNRISE FRIDAY

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
997 
WWUS73 KDDC 061136
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
636 AM CDT THU OCT 6 2016

KSZ066-081-061245-
/O.CAN.KDDC.FG.Y.0012.000000T0000Z-161006T1500Z/
STAFFORD-PRATT-
INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...MACKSVILLE...
PRATT
636 AM CDT THU OCT 6 2016

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE
DENSE FOG ADVISORY. 

VISIBILITIES HAVE RISEN ACROSS MUCH OF STAFFORD AND PRATT COUNTY
WITH NO FURTHER REDUCTION IN VISIBILITY EXPECTED.

$$

KSZ043-061-062-061945-
/O.EXA.KDDC.FG.Y.0012.000000T0000Z-161006T1500Z/
/O.CON.KDDC.FR.Y.0005.161007T0800Z-161007T1400Z/
SCOTT-HAMILTON-KEARNY-
INCLUDING THE CITIES OF...SCOTT CITY...SCOTT STATE LAKE...
SYRACUSE...LAKIN...DEERFIELD
636 AM CDT THU OCT 6 2016 /536 AM MDT THU OCT 6 2016/

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS
MORNING...
...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO
9 AM CDT /8 AM MDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS
MORNING. 

* VISIBILITY...DOWN TO A QUARTER OF A MILE OR LESS

* IMPACTS...VISIBILITIES WILL DROP BELOW WELL UNDER A QUARTER 
  MILE AT TIMES. MOTORISTS SHOULD BE ALERT FOR RAPIDLY CHANGING 
  VISIBILITIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

KSZ044-063-064-077-078-061500-
/O.EXA.KDDC.FG.Y.0012.000000T0000Z-161006T1500Z/
LANE-FINNEY-HODGEMAN-GRAY-FORD-
INCLUDING THE CITIES OF...DIGHTON...GARDEN CITY...JETMORE...
HANSTON...CIMARRON...MONTEZUMA...DODGE CITY
636 AM CDT THU OCT 6 2016

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING. 

* VISIBILITY...DOWN TO A QUARTER OF A MILE OR LESS

* IMPACTS...VISIBILITIES WILL DROP BELOW WELL UNDER A QUARTER 
  MILE AT TIMES. MOTORISTS SHOULD BE ALERT FOR RAPIDLY CHANGING 
  VISIBILITIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

KSZ030-031-045-046-065-079-080-061500-
/O.CON.KDDC.FG.Y.0012.000000T0000Z-161006T1500Z/
TREGO-ELLIS-NESS-RUSH-PAWNEE-EDWARDS-KIOWA-
INCLUDING THE CITIES OF...WAKEENEY...PHEIFER...HAYS...NESS CITY...
LA CROSSE...LARNED...KINSLEY...LEWIS...GREENSBURG...HAVILAND
636 AM CDT THU OCT 6 2016

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* VISIBILITY...DOWN TO A QUARTER OF A MILE OR LESS

* IMPACTS...VISIBILITIES WILL DROP BELOW WELL UNDER A QUARTER 
  MILE AT TIMES. MOTORISTS SHOULD BE ALERT FOR RAPIDLY CHANGING 
  VISIBILITIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

KSZ074-075-084-061945-
/O.CON.KDDC.FR.Y.0005.161007T0800Z-161007T1400Z/
STANTON-GRANT-MORTON-
INCLUDING THE CITIES OF...JOHNSON CITY...ULYSSES...ELKHART
636 AM CDT THU OCT 6 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
FRIDAY...

* TEMPERATURE...32 TO 36 DEGREES AROUND SUNRISE FRIDAY

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
987 
WWUS73 KDDC 061327
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
827 AM CDT THU OCT 6 2016

KSZ061-062130-
/O.CAN.KDDC.FG.Y.0012.000000T0000Z-161006T1500Z/
/O.CON.KDDC.FR.Y.0005.161007T0800Z-161007T1400Z/
HAMILTON-
INCLUDING THE CITY OF...SYRACUSE
727 AM MDT THU OCT 6 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT
FRIDAY...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE
DENSE FOG ADVISORY. 

&&

$$

KSZ080-061430-
/O.CAN.KDDC.FG.Y.0012.000000T0000Z-161006T1500Z/
KIOWA-
INCLUDING THE CITIES OF...GREENSBURG...HAVILAND
827 AM CDT THU OCT 6 2016

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE
DENSE FOG ADVISORY. 

$$

KSZ043-062-062130-
/O.CON.KDDC.FG.Y.0012.000000T0000Z-161006T1500Z/
/O.CON.KDDC.FR.Y.0005.161007T0800Z-161007T1400Z/
SCOTT-KEARNY-
INCLUDING THE CITIES OF...SCOTT CITY...SCOTT STATE LAKE...LAKIN...
DEERFIELD
827 AM CDT THU OCT 6 2016

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...
...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
FRIDAY...

* VISIBILITY...DOWN TO A QUARTER OF A MILE OR LESS

* IMPACTS...VISIBILITIES WILL DROP BELOW WELL UNDER A QUARTER 
  MILE AT TIMES. MOTORISTS SHOULD BE ALERT FOR RAPIDLY CHANGING 
  VISIBILITIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

KSZ030-031-044>046-063>065-077>079-061500-
/O.CON.KDDC.FG.Y.0012.000000T0000Z-161006T1500Z/
TREGO-ELLIS-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-GRAY-FORD-
EDWARDS-
INCLUDING THE CITIES OF...WAKEENEY...PHEIFER...HAYS...DIGHTON...
NESS CITY...LA CROSSE...GARDEN CITY...JETMORE...HANSTON...
LARNED...CIMARRON...MONTEZUMA...DODGE CITY...KINSLEY...LEWIS
827 AM CDT THU OCT 6 2016

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* VISIBILITY...DOWN TO A QUARTER OF A MILE OR LESS

* IMPACTS...VISIBILITIES WILL DROP BELOW WELL UNDER A QUARTER 
  MILE AT TIMES. MOTORISTS SHOULD BE ALERT FOR RAPIDLY CHANGING 
  VISIBILITIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

KSZ074-075-084-062130-
/O.CON.KDDC.FR.Y.0005.161007T0800Z-161007T1400Z/
STANTON-GRANT-MORTON-
INCLUDING THE CITIES OF...JOHNSON CITY...ULYSSES...ELKHART
827 AM CDT THU OCT 6 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
FRIDAY...

* TEMPERATURE...32 TO 36 DEGREES AROUND SUNRISE FRIDAY

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
327 
WWUS73 KDDC 061438
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
938 AM CDT THU OCT 6 2016

KSZ043-062-062245-
/O.EXP.KDDC.FG.Y.0012.000000T0000Z-161006T1500Z/
/O.CON.KDDC.FR.Y.0005.161007T0800Z-161007T1400Z/
SCOTT-KEARNY-
INCLUDING THE CITIES OF...SCOTT CITY...SCOTT STATE LAKE...LAKIN...
DEERFIELD
938 AM CDT THU OCT 6 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
FRIDAY...
...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KSZ030-031-044>046-063>065-077>079-061545-
/O.EXP.KDDC.FG.Y.0012.000000T0000Z-161006T1500Z/
TREGO-ELLIS-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-GRAY-FORD-
EDWARDS-
INCLUDING THE CITIES OF...WAKEENEY...PHEIFER...HAYS...DIGHTON...
NESS CITY...LA CROSSE...GARDEN CITY...JETMORE...HANSTON...
LARNED...CIMARRON...MONTEZUMA...DODGE CITY...KINSLEY...LEWIS
938 AM CDT THU OCT 6 2016

...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING...

VISIBILITIES WILL IMPROVE AS FOG CONTINUES TO SCATTER OUT ACROSS
THE AREA. THEREFORE, THE DENSE FOG ADVISORY WILL BE ALLOWED TO
EXPIRE.

$$

KSZ061-074-075-084-062245-
/O.CON.KDDC.FR.Y.0005.161007T0800Z-161007T1400Z/
HAMILTON-STANTON-GRANT-MORTON-
INCLUDING THE CITIES OF...SYRACUSE...JOHNSON CITY...ULYSSES...
ELKHART
938 AM CDT THU OCT 6 2016 /838 AM MDT THU OCT 6 2016/

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO
9 AM CDT /8 AM MDT/ FRIDAY...

* TEMPERATURE...AROUND 32 TO 36 DEGREES TOWARD DAYBREAK FRIDAY.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED.

$$

32
443 
WWUS73 KDDC 061810
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
110 PM CDT THU OCT 6 2016

KSZ030-031-044>046-063-064-076-077-085-070215-
/O.EXA.KDDC.FR.Y.0005.161007T0800Z-161007T1400Z/
TREGO-ELLIS-LANE-NESS-RUSH-FINNEY-HODGEMAN-HASKELL-GRAY-STEVENS-
INCLUDING THE CITIES OF...WAKEENEY...PHEIFER...HAYS...DIGHTON...
NESS CITY...LA CROSSE...GARDEN CITY...JETMORE...HANSTON...
SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...HUGOTON
110 PM CDT THU OCT 6 2016

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY. 

* TEMPERATURE...AROUND 32 TO 36 DEGREES TOWARD DAYBREAK FRIDAY
  MORNING.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED.

$$

KSZ043-061-062-074-075-084-070215-
/O.CON.KDDC.FR.Y.0005.161007T0800Z-161007T1400Z/
SCOTT-HAMILTON-KEARNY-STANTON-GRANT-MORTON-
INCLUDING THE CITIES OF...SCOTT CITY...SCOTT STATE LAKE...
SYRACUSE...LAKIN...DEERFIELD...JOHNSON CITY...ULYSSES...ELKHART
110 PM CDT THU OCT 6 2016 /1210 PM MDT THU OCT 6 2016/

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO
9 AM CDT /8 AM MDT/ FRIDAY...

* TEMPERATURE...AROUND 32 TO 36 DEGREES TOWARD DAYBREAK FRIDAY.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED.

$$

32
086 
WWUS73 KDDC 062332
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
632 PM CDT THU OCT 6 2016

KSZ043-061-062-071000-
/O.UPG.KDDC.FR.Y.0005.161007T0800Z-161007T1400Z/
/O.NEW.KDDC.FZ.W.0002.161007T0800Z-161007T1400Z/
SCOTT-HAMILTON-KEARNY-
INCLUDING THE CITIES OF...SCOTT CITY...SCOTT STATE LAKE...
SYRACUSE...LAKIN...DEERFIELD
632 PM CDT THU OCT 6 2016 /532 PM MDT THU OCT 6 2016/

...FREEZE WARNING IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT
/8 AM MDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT
/8 AM MDT/ FRIDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. 

* TEMPERATURE...AROUND 32 DEGREES TOWARD DAYBREAK FRIDAY.

* IMPACTS...SENSITIVE VEGETATION MAY BE KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ030-031-044>046-063-064-074>077-084-085-071000-
/O.CON.KDDC.FR.Y.0005.161007T0800Z-161007T1400Z/
TREGO-ELLIS-LANE-NESS-RUSH-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL-
GRAY-MORTON-STEVENS-
INCLUDING THE CITIES OF...WAKEENEY...PHEIFER...HAYS...DIGHTON...
NESS CITY...LA CROSSE...GARDEN CITY...JETMORE...HANSTON...
JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...CIMARRON...
MONTEZUMA...ELKHART...HUGOTON
632 PM CDT THU OCT 6 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
FRIDAY...

* TEMPERATURE...AROUND 32 TO 36 DEGREES TOWARD DAYBREAK FRIDAY 
  MORNING. 

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED.

$$
731 
WWUS73 KDDC 070804
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
304 AM CDT FRI OCT 7 2016

KSZ043-061-062-071400-
/O.CON.KDDC.FZ.W.0002.000000T0000Z-161007T1400Z/
SCOTT-HAMILTON-KEARNY-
INCLUDING THE CITIES OF...SCOTT CITY...SCOTT STATE LAKE...
SYRACUSE...LAKIN...DEERFIELD
304 AM CDT FRI OCT 7 2016 /204 AM MDT FRI OCT 7 2016/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
THIS MORNING...

* TEMPERATURE...AROUND 32 DEGREES TOWARD DAYBREAK FRIDAY.

* IMPACTS...SENSITIVE VEGETATION MAY BE KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ030-031-044>046-063-064-074>077-084-085-071400-
/O.CON.KDDC.FR.Y.0005.000000T0000Z-161007T1400Z/
TREGO-ELLIS-LANE-NESS-RUSH-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL-
GRAY-MORTON-STEVENS-
INCLUDING THE CITIES OF...WAKEENEY...PHEIFER...HAYS...DIGHTON...
NESS CITY...LA CROSSE...GARDEN CITY...JETMORE...HANSTON...
JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...CIMARRON...
MONTEZUMA...ELKHART...HUGOTON
304 AM CDT FRI OCT 7 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...AROUND 32 TO 36 DEGREES TOWARD DAYBREAK FRIDAY 
  MORNING. 

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED.

$$
890 
WWUS73 KDDC 071335
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
835 AM CDT FRI OCT 7 2016

KSZ043-061-062-071445-
/O.EXP.KDDC.FZ.W.0002.000000T0000Z-161007T1400Z/
SCOTT-HAMILTON-KEARNY-
INCLUDING THE CITIES OF...SCOTT CITY...SCOTT STATE LAKE...
SYRACUSE...LAKIN...DEERFIELD
835 AM CDT FRI OCT 7 2016 /735 AM MDT FRI OCT 7 2016/

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT /8 AM MDT/ THIS
MORNING...

TEMPERATURES ARE BEGINNING TO RISE THIS MORNING. THEREFORE, THE
WARNING WILL BE ALLOWED TO EXPIRE.

$$

KSZ030-031-044>046-063-064-074>077-084-085-071445-
/O.EXP.KDDC.FR.Y.0005.000000T0000Z-161007T1400Z/
TREGO-ELLIS-LANE-NESS-RUSH-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL-
GRAY-MORTON-STEVENS-
INCLUDING THE CITIES OF...WAKEENEY...PHEIFER...HAYS...DIGHTON...
NESS CITY...LA CROSSE...GARDEN CITY...JETMORE...HANSTON...
JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...CIMARRON...
MONTEZUMA...ELKHART...HUGOTON
835 AM CDT FRI OCT 7 2016

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

TEMPERATURES ARE BEGINNING TO RISE THIS MORNING. THEREFORE, THE
ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

32

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Oct 6, 2:30 AM CDT, 11 minutes earlier.

Area forecast discussion, Oct 6, 2:30 AM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
230 AM CDT THU OCT 6 2016

...Updated short and long term sections...

.SHORT TERM...(Today and tonight)
Issued at 230 AM CDT Thu Oct 6 2016

A strong cold front is progged to slide through western Kansas
today moving into northern Kansas this morning, bisecting western
Kansas this afternoon, then through the area by this evening.
Winds will generally be from a southerly direction ahead of this
front shifting to a northerly direction behind this front. Gusty
northerly winds are anticipated behind this front this evening
into the early overnight period before decreasing to less than 15
mph by sunrise tomorrow. Dense fog will be possible across central
and west central Kansas this morning but burn off by late morning.
Scattered high clouds will then be observed throughout the
remainder of the day. Skies will become mostly clear tonight as
drier air filters into the area. A few thunderstorms will be
possible across south central Kansas late this afternoon through
midnight then trek eastward thereafter. As for temperatures, highs
today look to range from the upper 60s across west central Kansas
where the front will move through early to mid 80s across south
central Kansas where they front is not expected to move through
until later this afternoon. Lows tonight are progged to range from
around freezing across portions of west central Kansas to lower
40s across south central Kansas.

.LONG TERM...(Friday through Wednesday)
Issued at 230 AM CDT Thu Oct 6 2016

Mostly clear skies and dry conditions are anticipated across
western Kansas Friday into Saturday with increasing cloudiness
Saturday night into Sunday. A chance of thunderstorms will be
possible Sunday afternoon into Sunday night then exit the area
Monday morning. Otherwise expect partly to mostly cloudy skies
through this time frame. Dry conditions return for the remainder
of Monday through Tuesday with a slight chance of thunderstorms
Tuesday night into Wednesday as a weak disturbance moves through
the area. As for temperatures, highs will start out in the upper
60s Friday, into the 70s Saturday and Sunday, then into the lower
80s Monday and Tuesday. Lows will start out around 40 degrees
Friday night, around 50 degrees Saturday night, lower 50s Sunday
and Monday night, then around 50 degrees Tuesday night.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1209 AM CDT Thu Oct 6 2016

Lowered ceilings and visibilities will be possible overnight
bringing MVFR to LIFR conditions to the terminals. The HYS
terminal has the best chance to have fog down to a quarter of a
mile to form with a lesser chance at the DDC and GCK terminals.
Winds will generally be from the southeast overnight shifting to
more of a southerly direction by sunrise. Winds then shift to the
north and become gusty by tomorrow evening as a cold front moves
through the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  78  38  67  40 /  10  10   0   0
GCK  73  36  67  39 /   0  10   0   0
EHA  73  36  66  40 /   0  10   0   0
LBL  78  39  67  40 /   0  10   0   0
HYS  71  37  65  39 /  10   0   0   0
P28  83  45  66  42 /  20  30   0   0

&&

.DDC Watches/Warnings/Advisories...
Dense Fog Advisory until 10 AM CDT this morning for KSZ030-031-
045-046.

&&

SHORT TERM...Hovorka_42
LONG TERM...Hovorka_42
AVIATION...Hovorka_42
Hazardous weather outlook, Oct 5, 4:06 AM CDT, 22 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
406 AM CDT WED OCT 5 2016

KSZ030-031-043>046-061>066-074>081-084>090-060915-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
406 AM CDT WED OCT 5 2016 /306 AM MDT WED OCT 5 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

DAY 1 DISCUSSION
----------------

A FROST ADVISORY IS IN EFFECT. SEE MESSAGE FOR DETAILS.

DAY 1 HAZARDS
-------------
* FREEZE: ELEVATED RISK

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

DAYS 2-7 DISCUSSION
-------------------

A SLIGHT CHANCE FOR STRONG TO MARGINALLY SEVERE THUNDERSTORMS
WILL EXIST ON THURSDAY ACROSS PORTIONS OF SOUTH CENTRAL KANSAS

FROST WILL BE POSSIBLE LATE WEEK AS A COLD DOME OF HIGH PRESSURE
BUILDS ACROSS WESTERN KANSAS. LOWS BOTH ON FRIDAY MORNING AND
SATURDAY MORNING ACROSS PORTIONS OF WESTERN KANSAS WILL FALL BACK
INTO THE 30S. ON FRIDAY MORNING THERE MAY EVEN BE SEVERAL
LOCATIONS IN WESTERN KANSAS WHERE TEMPERATURES BOTTOM OUT AROUND
32 DEGREES.

DAYS 2-7 HAZARDS
----------------
* THURSDAY
  - FLOODING: LIMITED RISK
  - LIGHTNING: LIMITED RISK
  - SEVERE THUNDERSTORM: ELEVATED RISK
  - FREEZE: LIMITED RISK
  - FIRE WEATHER: LIMITED RISK

* FRIDAY
  - FREEZE: ELEVATED RISK

* SATURDAY
  - FIRE WEATHER: LIMITED RISK

* SUNDAY
  - LIGHTNING: LIMITED RISK

* MONDAY
  NO HAZARDS.

* TUESDAY
  - LIGHTNING: LIMITED RISK

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 2:04 AM CDTDense Fog AdvisoryDDCEdwards, Ellis, Finney, Ford, Gray, Hamilton and 11 more8 hr
Oct 6, 5:11 PM CDTSpecial Weather StatementDDCBarber64 min
Oct 6, 6:32 PM CDTFreeze WarningDDCHamilton, Kearny, Scott14 hr

Nearby

Frost Advisories in Kansas, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.